MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840016550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that intra-op, when the surgeon wanted to go deeper into the pedicle with the implant, the screw head of the implant came loose from the rest of the screw.The product came in contact with the patient.The product broke.No fragment of the implant remaining in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: just the head returned.There are witness marks on the bottom of the head were it appears that the head came in contract with another object.There is deformation on the ring of the mas where the bone screw pushed through.There is damage to the inside portion of the saddle that the cause of is unknown.They bone screw would have allowed for a more through analysis of the root cause.With the information gained from the part received it would appear the retaining ring was overloaded.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7141539
Report Number1030489-2017-02548
Device Sequence Number1014368
Product Code KWP
UDI-Device Identifier00643169077294
UDI-Public00643169077294
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 05/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840016550
Device Lot NumberH5369171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2018
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date05/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR